MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-03
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed erratic hemoglobin results on the cell dyn ruby analyzer for one patient.The following results were generated (reference range 13.5 - 16.5 g/dl): initial hemoglobin result= 7.5 g/dl; repeat result= 8.9 g/dl.Updated information was provided on 21may2025.Patient was a 67-year-old female.Samples testing was performed on (b)(6) 2025, sid: (b)(6).The following additional results were provided: initial wbc result= 11.8 10e3/ul; repeat result= 11.5 10e3/ul.Initial neutrophil result= 9.35 10e3/ul; repeat result= 9.10 10e3/ul.Initial hemoglobin result= 7.50 g/dl; repeat result= 8.59 g/dl.Initial platelet result=234 10e3/ul; repeat result= 232 10e3/ul.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
The field service representative (fsr) inspected the cell-dyn ruby analyzer serial number (b)(6) and multiple parts were cleaned; however, a definitive part was not identified as the issue.The service history of the cell-dyn ruby analyzer serial number (b)(6) returned no additional complaint tickets for the module generating discrepant hemoglobin patient results.A review of tracking and trending of the cell-dyn ruby analyzer did not identify any trends associated with the complaint issue.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and adequately addressed the issue under review.Based on the available information, no systemic issue or deficiency of the cell-dyn ruby analyzer serial number (b)(6) was identified.
 
Event or Problem Description
The customer observed erratic hemoglobin results on the cell dyn ruby analyzer for one patient.The following results were generated (reference range 13.5 - 16.5 g/dl): initial hemoglobin result= 7.5 g/dl; repeat result= 8.9 g/dl.Updated information was provided on 21may2025.Patient was a 67-year-old female.Samples testing was performed on (b)(6) 2025, sid (b)(6).The following additional results were provided: initial wbc result= 11.8 10e3/ul; repeat result= 11.5 10e3/ul.Initial neutrophil result= 9.35 10e3/ul; repeat result= 9.10 10e3/ul.Initial hemoglobin result= 7.50 g/dl; repeat result= 8.59 g/dl.Initial platelet result=234 10e3/ul; repeat result= 232 10e3/ul.There was no impact to patient management reported.

Brand Name
CELL-DYN RUBY
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22095576
Report Number2919069-2025-00020
Device Sequence Number12777547
Product Code GKZ
UDI-Device Identifier00380740099916
UDI-Public(01)00380740099916
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale